Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Will familon medicine protect the sex, Is there any side effect to taking it ?

i am taking familon from february last year.i dont want to be pregnant right it ok to taking familon more than 2years continously. hi my name is mrs. debadrita ghosal and 26yrs old.i had very painfull periods before marriage..i used to take hyponid daily 4tabs..but after marriage doctor has suggested me to take familon & also said that it has no harm to taking 2years continuously..but few months ago i have stopped taking familon consecutive 2cycle..i didnt feel that much of pain.but i had a huge bleeding ..after that again i started taking familon.i dont want to be pregnant right now.but i am afraid of taking familon continuously..does it make any difficulty in pregnancy when i want to be??is it fine to taking familon more than 2years...i got married on february 2010..& i am hoping to be pregnant 2014....
Asked On : Thu, 21 Apr 2011
Answers:  2 Views:  655
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for choosing HealthcareMagic forum.
Yes you can continue taking femilon for more than two years continuously if you are not having much of its side effects like weight gain, etc.Also, at this stage there is no better option for contraception for you except for femilon. The heavy bleeding is expected for 3-4 cycles after stopping pills.
Dr. Rakhi Tayal

Answered: Thu, 21 Apr 2011
I find this answer helpful
General & Family Physician Dr. Mohammed Tauseef's  Response
Hi Debadrita Ghosal, Welcome to HealthcareMagic Forum.
The active component in Femilon is Ethinylestradiol which is a Derivative of Natural Estrogen Homone. Any Hormonal Drug if taken for Prolonged period is harmful. Prolonged usage is known to cause Endometrial cancer. If you don't want to conceive, you can ask your Husband to use a Condom and you can use Combined oral contraceptive Pills. The bleeding had occurred due to withdrawal of Hormonal Effect. You wont have any Problem in conceiving if your Periods are regular. Kindly consult your Gynecologist before taking any Medicine.

Good Luck.
Answered: Thu, 21 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor